Alert archive / Tennessee / Winter Storm Warnings in 2018
Winter Storm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this winter storm warning at Jan 11, 2018, 1:52 PM CST for 9 counties in Tennessee. It took effect at Jan 12, 2018, 4:00 AM CST. It was in force for 17 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 2018, 1:52 PM CST (19:52 UTC)
- In effect from
- Jan 12, 2018, 4:00 AM CST
- Expired
- Jan 12, 2018, 9:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 12:30 PM CST | SNOW 1.5 | Dover, TN | |
| Jan 12, 2:28 PM CST | SNOW 2 | Waverly, TN | |
| Jan 12, 4:20 PM CST | SNOW 4 | Dover, TN | |
| Jan 12, 4:30 PM CST | SNOW 2.5 | Clarksville, TN | ESTIMATED SNOWFALL SO FAR |
| Jan 12, 4:45 PM CST | SNOW 2 | Vanleer, TN | 1.5 TO 2 INCHES OF SNOW REPORTED |
| Jan 12, 5:00 PM CST | SNOW 2.5 | 10 Wsw Clarksville, TN | |
| Jan 12, 5:01 PM CST | SNOW 2.2 | 9 W Clarksville, TN | 2 TO 2.25 INCHES OF SNOW REPORTED IN WOODLAWN |
| Jan 12, 5:44 PM CST | SNOW 2 | White House, TN | |
| Jan 12, 6:45 PM CST | SNOW 3 | Springfield, TN | EMA REPORTED MOST OF ROBERTSON COUNTY HAS RECEIVED 2 TO 3 INCHES OF SNOW SO FAR |
| Jan 12, 8:29 PM CST | SNOW 1.2 | Ashland City, TN | TSPOTTER REPORT AND PHOTO |
| Jan 12, 8:34 PM CST | SNOW 4 | Clarksville, TN | SEVERAL REPORTS OF AROUND 4 INCHES OF SNOW IN CLARKSVILLE |
| Jan 12, 8:56 PM CST | SNOW 5 | New Johnsonville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698 WWUS44 KOHX 111952 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 152 PM CST Thu Jan 11 2018 ...A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHWESTERN PORTION OF MIDDLE TENNESSEE FRIDAY MORNING INTO FRIDAY EVENING... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR LOCATIONS ACROSS CENTRAL AND EASTERN PORTIONS OF MIDDLE TENNESSEE FRIDAY MORNING THROUGH FRIDAY EVENING... .For the northwestern counties of Middle Tennessee, a system will move in Friday morning bringing rain that will transition shortly before sunrise to a mix of freezing rain and sleet, and then to all snow by the mid morning hours, with snow lasting into Friday evening. Ice accumulations from one tenth to three tenths of an inch are expected, with snow accumulations of 1 to 3 inches possible. For areas generally along and east of I-65 and all counties along the Tennessee/Alabama state line, precipitation will change to a mix of freezing rain and sleet in the morning, then to snow from late morning through the afternoon. Light snow will continue into Friday night. Ice accumulations of one tenth to two tenths of an inch will be possible, and snow accumulations of up to 2 inches will be possible. Travel conditions are expected to be hazardous Friday morning into Friday night across all of Middle Tennessee. TNZ005>007-023>026-056-057-121000- /O.UPG.KOHX.WS.A.0001.180112T1200Z-180113T0600Z/ /O.NEW.KOHX.WS.W.0001.180112T1000Z-180113T0300Z/ Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham- Perry-Hickman- Including the cities of Dover, Clarksville, Springfield, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Linden, Lobelville, and Centerville 152 PM CST Thu Jan 11 2018 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 9 PM CST FRIDAY... * WHAT...Heavy mixed precipitation expected. Scattered power outages and tree damage are likely due to the ice. Travel will be dangerous, including during the morning commute on Friday. Total snow accumulations of 1 to 3 inches and ice accumulations of one tenth to three tenths of an inch are expected. * WHERE...Portions of Middle Tennessee. * WHEN...4 AM to 9 PM Friday. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are expected. This will make travel very hazardous. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ058-093-121000- /O.UPG.KOHX.WS.A.0001.180112T1200Z-180113T0600Z/ /O.EXB.KOHX.WW.Y.0002.180112T1400Z-180113T0600Z/ Lewis-Wayne- Including the cities of Hohenwald, Clifton, and Waynesboro 152 PM CST Thu Jan 11 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Mixed precipitation expected. The ice will result in difficult travel conditions. Total snow accumulations of up to two inches and ice accumulations of around one tenth of an inch are expected. * WHERE...Lewis and Wayne County. * WHEN...8 AM Friday to midnight Friday night. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ008>011-027>034-059>066-075-077>080-094-095-121000- /O.EXT.KOHX.WW.Y.0002.180112T1400Z-180113T0600Z/ Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Williamson-Maury-Marshall-Rutherford- Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy- Van Buren-Lawrence-Giles- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Lawrenceburg, and Pulaski 152 PM CST Thu Jan 11 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Mixed precipitation expected. The ice will result in difficult travel conditions. Total snow accumulations of up to two inches and ice accumulations of up to two tenths of an inch are expected. * WHERE...Portions of Middle Tennessee. * WHEN...8 AM Friday to midnight Friday night. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
369 WWUS44 KOHX 120959 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 359 AM CST Fri Jan 12 2018 ...A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHWESTERN PORTION OF MIDDLE TENNESSEE TODAY... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR LOCATIONS ACROSS CENTRAL AND EASTERN PORTIONS OF MIDDLE TENNESSEE TODAY THROUGH THIS EVENING... .For northwestern Middle Tennessee, a winter storm will bring a mix of snow, sleet and freezing rain. By the afternoon, the mixed precipitation will change to mostly snow and continue through the evening, before diminishing tonight. Total snow and sleet accumulations are forecast to be 1 and 3 inches, with some locally higher amounts possible. Ice accumulations will be mainly less than one tenth of an inch. For central and eastern sections of the Mid State, most areas along the Interstate 65 corridor will be experiencing a wintry mix by noon. Snow, sleet and freezing rain will spread over eastern areas during the afternoon. Snow and sleet accumulations in the Winter Weather Advisory area are expected to be up to around an inch, with ice accumulations less than a tenth of an inch. Travel conditions will become hazardous over the Mid-State today and tonight, as wintry weather develops eastward and temperatures plummet out of the 50s and into the 20s. TNZ005>007-023>026-056-057-121800- /O.CON.KOHX.WS.W.0001.180112T1000Z-180113T0300Z/ Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham- Perry-Hickman- Including the cities of Dover, Clarksville, Springfield, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Linden, Lobelville, and Centerville 359 AM CST Fri Jan 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Mixed precipitation expected. Plan on difficult travel conditions, as temperatures fall to the 20s. Freezing temperatures are likely over the extreme northwest and Highland Rim area as early as the morning commute, with freezing temperatures spreading over other parts of the warning area by noon. Total snow accumulations are forecast to be between 1 and 3 inches, with some locally higher amounts possible. Ice accumulations will be mainly less than a tenth of an inch. * WHERE...Northwestern Middle Tennessee...including the cities of Clarksville...Waverly...Dickson and Springfield. * WHEN...through 9 PM this evening. * ADDITIONAL DETAILS...Look for wind chills to fall into the teens by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are expected. This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ008>011-027>034-058>066-075-077>080-093>095-121800- /O.CON.KOHX.WW.Y.0002.180112T1400Z-180113T0600Z/ Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 359 AM CST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Mixed precipitation expected. Plan on difficult travel conditions as temperatures fall to the freezing mark. This will occur as early as the morning commute in areas just north and west of Nashville, with difficult travel conditions expected area-wide during the evening commute. Total snow accumulations of up to one inch and ice accumulations mainly less than a tenth of an inch are expected. * WHERE...Southwestern Middle Tennessee and areas along and east of the Interstate 65 corridor. This includes the cities of Waynesboro, Columbia, Franklin, Nashville, Murfreesboro, Manchester, Crossville and Jamestown. * WHEN...8 AM today to midnight. * ADDITIONAL DETAILS...Look for wind chills to fall into the teens during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ 13/19
889 WWUS44 KOHX 121740 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 1140 AM CST Fri Jan 12 2018 ...A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHWESTERN PORTION OF MIDDLE TENNESSEE TODAY... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR LOCATIONS ACROSS CENTRAL AND EASTERN PORTIONS OF MIDDLE TENNESSEE TODAY THROUGH THIS EVENING... .For northwestern Middle Tennessee, a winter storm has brought a mix of snow, sleet and freezing rain. Most of the precipitation has changed over to mostly snow and will continue off and on through this evening, before diminishing tonight. Total snow and sleet accumulations are forecast to be 1 and 3 inches, with some locally higher amounts possible. Ice accumulations will be mainly less than one tenth of an inch. For central and eastern sections of the Mid State, rain transitioned to freezing rain and drizzle this morning leaving a light coating of ice on some elevated surfaces. Additional freezing drizzle is likely this afternoon before the precipitation transitions to all snow. Snow will continue through late afternoon and evening. Snow and sleet accumulations in the Winter Weather Advisory area are expected to be up to around an inch, with ice accumulations less than a tenth of an inch. Travel conditions will become hazardous over the Mid-State today and tonight, as wintry weather develops eastward and temperatures plummet out of the 50s and into the 20s. TNZ005>007-023>026-056-057-130300- /O.CON.KOHX.WS.W.0001.000000T0000Z-180113T0300Z/ Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham- Perry-Hickman- Including the cities of Dover, Clarksville, Springfield, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Linden, Lobelville, and Centerville 1140 AM CST Fri Jan 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Heavy mixed precipitation occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of up to two inches and ice accumulations of around one tenth of an inch are expected. * WHERE...Portions of Middle Tennessee. * WHEN...Until 9 PM today. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are occurring. This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ008>011-027>034-058>066-075-077>080-093>095-130300- /O.CON.KOHX.WW.Y.0002.000000T0000Z-180113T0600Z/ Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1140 AM CST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Mixed precipitation occurring. The ice will result in difficult travel conditions, including during the evening commute. Additional snow accumulations of up to one inch and ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of Middle Tennessee. * WHEN...Until midnight. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
497 WWUS44 KOHX 122143 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 343 PM CST Fri Jan 12 2018 ...A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHWESTERN PORTION OF MIDDLE TENNESSEE TODAY... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR LOCATIONS ACROSS CENTRAL AND EASTERN PORTIONS OF MIDDLE TENNESSEE TODAY THROUGH THIS EVENING... .For northwestern Middle Tennessee, a winter storm has brought a mix of snow, sleet and freezing rain. Most of the precipitation has changed over to mostly snow and will continue off and on through this evening, before diminishing tonight. Total snow and sleet accumulations are forecast to be 1 and 3 inches, with some locally higher amounts possible. Ice accumulations will be mainly less than one tenth of an inch. For central and eastern sections of the Mid State, a light coating of ice exists on elevated surfaces and precip has now transitioned to mostly snow, which will continue into this evening. Snow and sleet accumulations in the Winter Weather Advisory area are expected to be up to around an inch in most places, with one to two inches possible north of I-40. Travel conditions will become hazardous over the Mid-State today and tonight, as wintry weather develops eastward and temperatures plummet out of the 50s and into the 20s. TNZ005>007-023>026-056-057-130300- /O.CON.KOHX.WS.W.0001.000000T0000Z-180113T0300Z/ Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham- Perry-Hickman- Including the cities of Dover, Clarksville, Springfield, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Linden, Lobelville, and Centerville 343 PM CST Fri Jan 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Heavy mixed precipitation occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 1 to 3 inches and ice accumulations of a light glaze are expected. * WHERE...Portions of Middle Tennessee. * WHEN...Until 9 PM today. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are occurring. This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ008>011-027>034-058>066-075-077>080-093>095-130300- /O.CON.KOHX.WW.Y.0002.000000T0000Z-180113T0600Z/ Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 343 PM CST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Mixed precipitation occurring. The ice will result in difficult travel conditions, including during the evening commute. Additional snow accumulations of up to two inches and ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of Middle Tennessee. * WHEN...Until midnight. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
226 WWUS44 KOHX 130313 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 913 PM CST Fri Jan 12 2018 ...A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR LOCATIONS ACROSS NORTHEAST MIDDLE TENNESSEE THIS EVENING... .Although some light snow continues in northwest Middle Tennessee, the bulk for the heavier snow has ended and thus the Winter Storm Warning has been allowed to expire. For areas along and north of I-40 and along and east of I-65, light to occasionally moderate snow will continue this evening until ending around midnight. Additional accumulations ranging from a dusting up to 1 inch are possible. Dangerous travel conditions are expected throughout Middle Tennessee tonight due to ice and snow on roadways. TNZ007-130600- /O.EXP.KOHX.WS.W.0001.000000T0000Z-180113T0300Z/ /O.EXA.KOHX.WW.Y.0002.000000T0000Z-180113T0600Z/ Robertson- Including the city of Springfield 913 PM CST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WINTER STORM WARNING HAS EXPIRED... * WHAT...Light snow occurring. Additional accumulations up to one half inch are expected. * WHERE...Robertson County. * WHEN...Until midnight. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ005-006-023>026-056-057-130415- /O.EXP.KOHX.WS.W.0001.000000T0000Z-180113T0300Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Cheatham-Perry- Hickman- Including the cities of Dover, Clarksville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Linden, Lobelville, and Centerville 913 PM CST Fri Jan 12 2018 ...WINTER STORM WARNING HAS EXPIRED... Although some light snow or flurries will continue this evening, no additional significant snow accumulations are expected and thus the advisory has been cancelled. However, travel will remain very dangerous across the area due to snow and ice covered roads, and travel is not recommended overnight unless absolutely necessary. $$ TNZ058>061-075-077-079-093>095-130415- /O.CAN.KOHX.WW.Y.0002.000000T0000Z-180113T0600Z/ Lewis-Williamson-Maury-Marshall-Bedford-Coffee-Grundy-Wayne- Lawrence-Giles- Including the cities of Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski 913 PM CST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Although some very light snow or flurries are possible tonight, no significant snow is expected and thus the advisory has been cancelled. $$ TNZ008>011-027>034-062>066-078-080-130600- /O.CON.KOHX.WW.Y.0002.000000T0000Z-180113T0600Z/ Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Rutherford-Cannon-De Kalb-White- Cumberland-Warren-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, McMinnville, and Spencer 913 PM CST Fri Jan 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to one inch are expected. * WHERE...Portions of Middle Tennessee. * WHEN...Until midnight. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Shamburger
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 11:52 AM CST, 2 hours earlier.
Area forecast discussion, Jan 11, 11:52 AM CST, 2 hours before
Area Forecast Discussion National Weather Service Nashville TN 1152 AM CST Thu Jan 11 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... This morning has been pleasantly warm and cloudy with a few light showers across the area. Have decreased pops in response to little coverage of showers this morning. Am expecting slightly more showers and maybe an isolated rumble of thunder this afternoon and evening. Winds are gusty out of the south with some sites gusting to around 30 mph. This will continue into the early afternoon. Have increased expected high temperatures today a couple of degrees in some areas, which means everyone should see the 60s today with a few spots even reaching 70. && .AVIATION... 18Z TAF DISCUSSION. Winds are expected to remain gusty and out of the south through today and into Friday morning. Rain coverage will increase overnight tonight keeping cigs low at all sites. Early Friday morning with IFR to MVFR cigs hanging around precip will begin to transition from rain to freezing rain and sleet just before 12z for CKV and around 14z for BNA and MQY. Poor conditions will remain in place into Friday evening for those sites. The transition to freezing precip for CSV will be closer to 18z. && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 8 AM Friday to 6 AM CST Saturday for Bedford-Cannon-Clay-Coffee-Cumberland-Davidson-De Kalb- Fentress-Giles-Grundy-Jackson-Lawrence-Macon-Marshall-Maury- Overton-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale-Van Buren-Warren-White-Williamson-Wilson. Winter Storm Watch from Friday morning through Friday evening for Cheatham-Dickson-Hickman-Houston-Humphreys-Lewis-Montgomery- Perry-Robertson-Stewart-Wayne. && DISCUSSION......11 AVIATION........11
Hazardous weather outlook, Jan 11, 5:43 AM CST, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 543 AM CST Thu Jan 11 2018 TNZ005>007-023>026-056>058-093-121100- Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham- Perry-Hickman-Lewis-Wayne- 543 AM CST Thu Jan 11 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee along and west of a Springfield to Centerville to Collinwood line. This includes Clarksville, Waverly, Dickson, Ashland City, Linden, Centerville, Hohenwald, and Waynesboro. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Winter Storm Watch remains in effect from 6 AM CST Friday to Midnight CST Friday night. Total snowfall accumulations of 1 to 4 inches and ice accumulations of up to one tenth of an inch are possible. .SPOTTER INFORMATION STATEMENT... Any snow and ice accumulation reports will be appreciated. TNZ008>011-027>034-059>066-075-077>080-094-095-121100- Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Williamson-Maury-Marshall-Rutherford- Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy- Van Buren-Lawrence-Giles- 543 AM CST Thu Jan 11 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee east of a Springfield to Centerville to Collinwood line. This includes Hendersonville, Gallatin, Celina, Nashville, Lebanon, Carthage, Cookeville, Jamestown, Columbia, Lewisburg, Murfreesboro, Smithville, Sparta, Crossville, Shelbyville, Manchester, McMinnville, Spencer, Lawrenceburg, and Pulaski. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Winter Weather Advisory is in effect from 6 AM CST Friday to 6 AM CST Saturday. Total snowfall accumulations of one to two inches and ice accumulations of one tenth to two tenths of an inch are expected. .SPOTTER INFORMATION STATEMENT... Any snow and ice accumulation reports will be appreciated. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:41 AM CST | Winter Weather Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 24 more | 47 hr |
Nearby
Winter Storm Warnings in Tennessee, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.